Partitions of bi-partite numbers into at most j parts

Bruce M. Landman, Ezra A. Brown, Frederick J. Portier

Research output: Contribution to journalArticle

2 Citations (Scopus)

Abstract

The number of partitions of a bi-partite number into at most j parts is studied. We consider this function, pj(x, y), on the line x+y=2n. For j≤4, we show that this function is maximized when x=y. For j>4 we provide an explicit formula for nj so that, for all n≥nj, x=y yields a maximum for pj(x,y).

Original languageEnglish (US)
Pages (from-to)65-73
Number of pages9
JournalGraphs and Combinatorics
Volume8
Issue number1
DOIs
StatePublished - Mar 1 1992

Fingerprint

Partition
Explicit Formula
Line

ASJC Scopus subject areas

  • Theoretical Computer Science
  • Discrete Mathematics and Combinatorics

Cite this

Partitions of bi-partite numbers into at most j parts. / Landman, Bruce M.; Brown, Ezra A.; Portier, Frederick J.

In: Graphs and Combinatorics, Vol. 8, No. 1, 01.03.1992, p. 65-73.

Research output: Contribution to journalArticle

Landman, Bruce M. ; Brown, Ezra A. ; Portier, Frederick J. / Partitions of bi-partite numbers into at most j parts. In: Graphs and Combinatorics. 1992 ; Vol. 8, No. 1. pp. 65-73.
@article{86c1fa641a58489aaff08477c7ce331e,
title = "Partitions of bi-partite numbers into at most j parts",
abstract = "The number of partitions of a bi-partite number into at most j parts is studied. We consider this function, pj(x, y), on the line x+y=2n. For j≤4, we show that this function is maximized when x=y. For j>4 we provide an explicit formula for nj so that, for all n≥nj, x=y yields a maximum for pj(x,y).",
author = "Landman, {Bruce M.} and Brown, {Ezra A.} and Portier, {Frederick J.}",
year = "1992",
month = "3",
day = "1",
doi = "10.1007/BF01271709",
language = "English (US)",
volume = "8",
pages = "65--73",
journal = "Graphs and Combinatorics",
issn = "0911-0119",
publisher = "Springer Japan",
number = "1",

}

TY - JOUR

T1 - Partitions of bi-partite numbers into at most j parts

AU - Landman, Bruce M.

AU - Brown, Ezra A.

AU - Portier, Frederick J.

PY - 1992/3/1

Y1 - 1992/3/1

N2 - The number of partitions of a bi-partite number into at most j parts is studied. We consider this function, pj(x, y), on the line x+y=2n. For j≤4, we show that this function is maximized when x=y. For j>4 we provide an explicit formula for nj so that, for all n≥nj, x=y yields a maximum for pj(x,y).

AB - The number of partitions of a bi-partite number into at most j parts is studied. We consider this function, pj(x, y), on the line x+y=2n. For j≤4, we show that this function is maximized when x=y. For j>4 we provide an explicit formula for nj so that, for all n≥nj, x=y yields a maximum for pj(x,y).

UR - http://www.scopus.com/inward/record.url?scp=0040066114&partnerID=8YFLogxK

UR - http://www.scopus.com/inward/citedby.url?scp=0040066114&partnerID=8YFLogxK

U2 - 10.1007/BF01271709

DO - 10.1007/BF01271709

M3 - Article

AN - SCOPUS:0040066114

VL - 8

SP - 65

EP - 73

JO - Graphs and Combinatorics

JF - Graphs and Combinatorics

SN - 0911-0119

IS - 1

ER -